MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7213
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/31/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that removal difficulty was encountered.The 80% stenosed target lesion was located in the mildly tortuous and moderately calcified circumflex artery.During a bifurcation kissing balloon technique of the first obtuse marginal and circumflex arteries, a 2.75mm x 15mm nc emerge balloon catheter became stuck in the circumflex artery.Attempts were made to remove the balloon; however, the patient was sent to surgery to have the balloon removed.No patient complications were reported and the patient was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a nc emerge balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the returned device is in 5 pieces.The pieces are 123.3cm, 29.72cm, 20.1cm, 5cm, and 7.8cm long.The distal marker band and the tip is missing.There are multiple kinks along the hypotube.The inflation lumen is stretched and kink in multiple locations.Some of the separations are clean cut and some are jagged.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found damage consistent with difficulties withdrawing the device.
 
Event or Problem Description

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9597859
Report Number2134265-2020-00157
Device Sequence Number3461164
Product Code LOX
UDI-Device Identifier08714729846512
UDI-Public08714729846512
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2021
Device Model Number7213
Device Catalogue Number7213
Device Lot Number0024472985
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2020
Initial Date Received by Manufacturer 12/31/2019
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date01/16/2020
Supplement Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;